Alert archive / North Dakota / Wind Advisories in 2005
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 12, 2005, 3:44 AM MST for 4 counties in North Dakota. It took effect at Nov 12, 2005, 12:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2005, 3:44 AM MST (10:44 UTC)
- In effect from
- Nov 12, 2005, 12:00 PM MST
- Expired
- Nov 12, 2005, 5:17 PM MST
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 121044 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 444 AM CST SAT NOV 12 2005 ...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR SOUTHWEST NORTH DAKOTA... ..A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH EASTERN SOUTH DAKOTA TODAY. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA EARLY THIS AFTERNOON BEFORE SUBSIDING DURING THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ040-041-043-044-121845- /O.NEW.KBIS.WI.Y.0010.051112T1900Z-051113T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 344 AM MST SAT NOV 12 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINERT
2 follow-up statements
000 WWUS73 KBIS 121758 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1158 AM CST SAT NOV 12 2005 ...WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR SOUTHWEST NORTH DAKOTA... ..STRONG LOW PRESSURE SYSTEM WILL BE MOVING THROUGH EASTERN SOUTH DAKOTA INTO MINNESOTA THIS AFTERNOON AND EARLY EVENING. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA THIS AFTERNOON BEFORE SUBSIDING DURING THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ040-041-043-044-130200- /O.CON.KBIS.WI.Y.0010.051112T1900Z-051113T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 1058 AM MST SAT NOV 12 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. EXPECT NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JENSEN
000 WWUS73 KBIS 130017 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 617 PM CST SAT NOV 12 2005 NDZ040-041-043-044-130130- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-051113T0300Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 517 PM MST SAT NOV 12 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:34 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 12, 2:34 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 334 AM CST SAT NOV 12 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... MAIN FORECAST HIGHLIGHT/CHALLENGES ARE 2 BACK TO BACK MAJOR WEATHER EVENTS HITTING THE NORTHERN PLAINS OVER THE NEXT 3 DAYS. CURRENTLY...CLOUDY SKIES ACROSS THE REGION. RAIN SHOWERS DEVELOPING OVER THE ENTIRE REGION AHEAD OF A COLORADO LOW MOVING NORTHEAST. THE FIRST WEATHER EVENT BEGINS IMMEDIATELY THIS MORNING AND LASTS INTO THE EVENING. AN INTENSE FAST MOVING COLORADO SURFACE LOW MOVING NORTHEAST NOW OVER NB AND WILL MOVE THROUGH EASTERN SD AND INTO MN BY TONIGHT. RADAR FILLING UP AND MODELS IN GOOD AGREEMENT SO INCREASED POPS TO LIKELY AND ABOVE ACROSS THE FORECAST AREA THIS MORNING AND AFTERNOON. PRECIP SHOULD STAY ALL RAIN THIS MORNING BEFORE CHANGING OVER TO SNOW FAR NORTH CLOSE TO NOON. 850MB TEMPS QUICKLY FALL BELOW 0C NORTH TO SOUTH DURING THE AFTERNOON AND HAVE ACCOUNTED FOR THIS IN THE GRIDS WITH FALLING TEMPS THROUGH THE AFTERNOON AND RAIN CHANGING OVER TO SNOW. BIGGEST CONCERN RIGHT NOW IS SNOW AMOUNTS WEST CENTRAL AND NORTH. HPC GUIDANCE HAS REAFFIRMED OUR THOUGHTS OF 3 TO 5 INCHES OF SNOW POTENTIAL FOR THE NORTH CENTRAL. A COMBINATION OF THE NORTHEAST MOVING WAVE AND ANOTHER WAVE RIDING THE NORTHWEST FLOW WILL IMPACT THIS AREA. THUS WILL BE ISSUING A SNOW ADVISORY FOR THE NORTH CENTRAL AND NORTHEAST FOR TODAY INTO TONIGHT. WILL LEAVE THE WEST CENTRAL OUT AT THIS POINT AND STRONGLY WORD THE ZONE FORECAST AND HWO FOR THESE AREAS. WILL ALSO ISSUE A WIND ADVISORY FAR SOUTHWEST AS GFS 850H WINDS AROUND 50 KTS WITH A STRONG PRESSURE GRADIENT. LEFT POPS IN FOR MOST OF THE FORECAST AREA INTO SUNDAY MORNING TO ACCOUNT FOR ANY LIGHT SNOW SHOWERS AND FLURRIES. SUNDAY AFTERNOON WILL BE THE CALM BEFORE THE NEXT STORM FORECASTED TO MOVE INTO THE REGION SUNDAY NIGHT. A STRONG AND FAST MOVING CLIPPER WILL PROGRESS THROUGH THE FORECAST AREA SUNDAY NIGHT BEFORE QUICKLY EXITING LATE MONDAY AFTERNOON. MODELS ARE STILL DIFFERING ON DETAILS OF THIS EVENT...BUT ARE AGREEING ENOUGH TO GIVE CONFIDENCE TO INCREASE POPS TO LIKELY. HAVE ALSO ADDED BLOWING SNOW FOR MONDAY DAY AND NIGHT AS STRONG WINDS BEHIND THIS LOW PRESSURE WILL LIKELY CAUSE WIDESPREAD BLOWING SNOW. WILL NOT ISSUE ANY HEADLINES FOR THIS YET AS IT IS TOO FAR OUT. HEADLINES ARE LIKELY WITHIN THE NEXT COUPLE OF DAYS. WILL INCLUDE DETAILS OF THE MONDAY EVENT IN A STRONGLY WORDED HWO FOR NOW. .LONG TERM...WEDNESDAY THROUGH SATURDAY... MAJOR FEATURES IN THE LONG TERM PERIOD INVOLVES THE H500 RIDGE MOVING OVER EASTERN PACIFIC AND THE FORMATION OF A COLD CYCLONIC CIRCULATION OVER CENTRAL CANADA. THIS UPPER LOW WILL FUNNEL IMPULSES ACROSS THE NORTHERN PLAINS EVERY OTHER DAY OR SO. THIS WILL ALLOW COLDER CANADIAN AIR TO OCCUPY THE NORTHERN PLAINS RETURNING THE REGION TO MORE NORMAL READINGS THIS COMING WEEK. SEVERAL TRANSIENT WAVES WILL BRING A CHANCE OF SNOW...WITH THE FIRST EXITING THE REGION BY TUESDAY MORNING...FOLLOWED BY ANOTHER CLIPPER TYPE SYSTEM ON WEDNESDAY. WINDS WILL BE A BIT OF AN ISSUE AS TIMING OF SYSTEMS IN EXTENDED COULD BE OFF BY A HALF DAY. GFS HINTS AT SLIGHT WARMUP BY NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY 1 PM CST THROUGH 9 PM CST SOUTHWEST ND (HEI) SNOW ADVISORY 3 PM CST TODAY THROUGH 6 AM CST SUNDAY MORNING NORTH CENTRAL ND (MOT) && NH/WAA
Nearby
Wind Advisories in North Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.